Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 2, 2025, 5:43 PM CDT for Custer County, Nebraska. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 3, 2025, 12:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:35 PM CDT | RAIN 3 | 3 S Gates, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WGUS53 KLBF 022243
FFWLBF
NEC041-030300-
/O.NEW.KLBF.FF.W.0002.250602T2243Z-250603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
543 PM CDT Mon Jun 2 2025
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northeastern Custer County in central Nebraska...
* Until 1000 PM CDT.
* At 543 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sargent, Lillian, Milburn, Walworth, Divide Hill, Gates and Big
Oak Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4174 9922 4158 9922 4158 9975 4174 9976
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Roberg3 follow-up statements
416
WGUS73 KLBF 030130
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
830 PM CDT Mon Jun 2 2025
NEC041-030300-
/O.CON.KLBF.FF.W.0002.000000T0000Z-250603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
830 PM CDT Mon Jun 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR NORTHEASTERN CUSTER COUNTY...
At 830 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain have diminished across the warned area. Between 2 and 4 inches
of rain have fallen. Additional rainfall amounts up to a half are
still possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sargent, Lillian, Milburn, Walworth, Divide Hill, Gates and Big
Oak Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4174 9976 4174 9922 4158 9922 4158 9975
FLASH FLOOD...RADAR INDICATED
$$
Roberg400
WGUS53 KLBF 030257
FFWLBF
NEC041-030530-
/O.EXT.KLBF.FF.W.0002.000000T0000Z-250603T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
957 PM CDT Mon Jun 2 2025
The National Weather Service in North Platte has extended the
* Flash Flood Warning for...
Northeastern Custer County in central Nebraska...
* Until 1230 AM CDT.
* At 957 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sargent, Lillian, Milburn, Walworth, Divide Hill, Gates and Big
Oak Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4174 9976 4174 9922 4158 9922 4158 9975
FLASH FLOOD...RADAR INDICATED
$$
Roberg067 WGUS73 KLBF 030526 FFSLBF Flash Flood Statement National Weather Service North Platte NE 1226 AM CDT Tue Jun 3 2025 NEC041-030536- /O.EXP.KLBF.FF.W.0002.000000T0000Z-250603T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer NE- 1226 AM CDT Tue Jun 3 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT EARLY THIS MORNING FOR NORTHEASTERN CUSTER COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 100 AM CDT for portions of central and southwest Nebraska. && LAT...LON 4174 9976 4174 9922 4158 9922 4158 9975 $$ Richie
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:22 PM CDT, 2 hours 21 minutes earlier. Its key messages:
- A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats.
- Heavy rainfall late this afternoon into tonight may lead to flash flooding.
- Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time.
Area forecast discussion, Jun 2, 3:22 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 322 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats. - Heavy rainfall late this afternoon into tonight may lead to flash flooding. - Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 322 PM CDT Mon Jun 2 2025 The threat for large hail, damaging winds, an isolated tornado possible, and heavy rainfall will be the forecast concerns this evening and overnight. A cold front will be the focus for thunderstorms this evening. Moderate instability with MUCAPE values over 3000 J/kg with 0-6km shear near 25kts and PWATs up to 1.5 inches near the cold front will create a favorable environment for severe storms and heavy rainfall. Storms will initiate along the front, draped from near Oshkosh, through Stapleton and Ewing late this afternoon, with strong upscale growth through the evening hours. Initially, storms will be discrete, more likely across southwest Nebraska. While storms remain discrete, hail at least 1 inch in diameter, potentially larger, will be the primary threat. As storms evolve into a line, damaging winds up to 65 mph will become the main threat. While the environment isn't the best for tornado development, there will be higher helicity along the boundary over 300) with low LCL heights during the early evening hours. Therefore, a tornado or two cannot be ruled out when supercells remain discrete enough to take advantage of the environment. The severe threat will continue through late evening before storms start to weaken, become more widespread, and unorganized. Heavy rainfall will be another significant threat. The potential for heavy rainfall will initially focus along the front across Lincoln and Custer County, where the 12Z CAMs suggest. Additional storms across the panhandle and northeast Colorado are shown to meet up with this boundary across southwest into central Nebraska this evening. Rainfall amounts of 2 to 4 inches, and even locally higher are possible, especially across Lincoln and Custer County, where a Flood Watch is in effect from 00Z through 06Z Tuesday. The Sandhills across southern portions of north central Nebraska may also receive heavy rainfall amounts, though FFG values are much higher. Other portions of southwest Nebraska are also at a risk for flash flooding, so will need to closely monitor where storms focus this evening. Some heavy showers with embedded thunderstorms are likely to persist overnight across southwest and central Nebraska. Much cooler behind the front on Tuesday with highs mainly in the mid 60s and a breezy north wind 15 to 30 mph. Showers chances remain likely through mid morning across southeastern zones, should quickly diminish and end around 18z. Clearing skies Tuesday night with lows in the low to mid 40s. A slight chance for showers to move into the northwest Sandhills late. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 322 PM CDT Mon Jun 2 2025 Near daily rain and thunderstorm chances will continue to impact the region Wednesday into next weekend. At this time, the next significant system is expected to arrive on Thursday, as a shortwave trough over the Four Corners region lifts into the region on Thursday. The severe potential is low on Thursday with highs only in the mid 60s, though there is a Marginal Risk of excessive rainfall into southwest Nebraska. As we head into Friday and next weekend, zonal flow will become northwesterly as highs warm into the mid 70s to around 80. A few strong storms are possible with small hail and strong wind gusts being the main threats. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1233 PM CDT Mon Jun 2 2025 Thunderstorms will develop late this afternoon and evening across western and north central Nebraska, including KVTN and KLBF terminals. MVFR or lower conditions will be possible as thunderstorms with damaging winds, large hail, heavy rainfall and even an isolated tornado threat as the cold front passes. Winds will be from the south ahead of the front and will turn northerly this evening as the front passes. Wind speeds will be around 10 to 15 kts this afternoon and evening with gust up to 25 to 30 kts. Winds tomorrow will be out of the north around 10 to 15 kts with gust of 20 to 25 kts. Rain showers will continue through the overnight, with rain lingering across southwest Nebraska in the morning hours. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch from 7 PM this evening to 1 AM CDT Tuesday for NEZ038-059. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Jun 2, 3:30 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 330 PM CDT Mon Jun 2 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-032030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 330 PM CDT Mon Jun 2 2025 /230 PM MDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. There is a risk of severe thunderstorms late this afternoon and evening across most of western and north central Nebraska. The greatest potential for severe storms will generally be after 4pm. The main threats will be large hail, damaging winds, heavy rainfall with an isolated threat for tornadoes. Rainfall amounts of 1 inch or more will be possible with some locations seeing 2 to 4 inches. A Flood Watch has been issued for Custer and Lincoln counties starting at 7pm this evening through late tonight. Some localized flash flooding may occur in small streams, low-lying areas, and area roadways will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near daily thunderstorms are expected into the weekend as several disturbances impact the area. The severe risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 2, 4:33 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
433 PM CDT Mon Jun 2 2025
NEZ038-022200-
Custer NE-
433 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CUSTER COUNTY
THROUGH 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Victoria Springs State Recreation Area, or 15 miles north of Broken
Bow, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lillian, Gates, and Walworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4154 9962 4164 9972 4173 9957 4162 9944
TIME...MOT...LOC 2133Z 229DEG 11KT 4163 9963
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 2, 5:01 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 PM CDT Mon Jun 2 2025
NEZ037-038-059-022245-
Custer NE-Lincoln NE-Logan NE-
501 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN AND WESTERN CUSTER COUNTIES THROUGH 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Maxwell, or 16 miles east of North Platte, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Lincoln, southeastern Logan and western Custer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Nebraska.
&&
LAT...LON 4108 10043 4119 10062 4140 10044 4139 10023
4123 10023
TIME...MOT...LOC 2201Z 217DEG 20KT 4120 10047
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 2, 5:33 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
533 PM CDT Mon Jun 2 2025
NEZ036-059-022315-
McPherson NE-Lincoln NE-
533 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN AND
SOUTHEASTERN MCPHERSON COUNTIES THROUGH 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorms
near Hershey, or 12 miles west of North Platte, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, North Platte Airport, O'Fallons, and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 11.
Interstate 80 in Nebraska between mile markers 158 and 180.
Highway 83 between mile markers 79 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Nebraska.
&&
LAT...LON 4104 10102 4112 10116 4140 10076 4133 10050
4108 10071
TIME...MOT...LOC 2232Z 234DEG 19KT 4110 10101
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 5:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
543 PM CDT Mon Jun 2 2025
NEZ057>059-022330-
Perkins NE-Lincoln NE-Keith NE-
543 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PERKINS...
SOUTHEASTERN KEITH AND WEST CENTRAL LINCOLN COUNTIES THROUGH 630 PM
CDT/530 PM MDT/...
At 543 PM CDT/443 PM MDT/, Doppler radar was tracking a cluster of
strong thunderstorms 9 miles south of Paxton, or 22 miles southeast
of Ogallala, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sutherland, Sutherland Reservoir State Recreation Area, and
O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 151 and
163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Nebraska.
&&
LAT...LON 4086 10134 4102 10148 4119 10110 4106 10089
TIME...MOT...LOC 2243Z 239DEG 6KT 4100 10133
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:02 AM CDT | Flood Watch | LBF | Custer, Lincoln | 14 hr |
| Jun 2, 4:33 PM CDT | Special Weather Statement | LBF | Custer | 27 min |
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 49 min |
| Jun 2, 5:01 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 2, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Jun 2, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 39 min |
| Jun 2, 5:23 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 52 min |
| Jun 2, 5:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jun 2, 5:43 PM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Jun 2, 5:46 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 2, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 2, 5:47 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Jun 2, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 51 min |
| Jun 2, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 40 min |
| Jun 2, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jun 2, 6:15 PM CDT | Special Weather Statement | LBF | Perkins | 45 min |
| Jun 2, 6:17 PM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Jun 2, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jun 2, 6:37 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 2, 6:43 PM CDT | Areal Flood Advisory | LBF | Custer, Lincoln | 3 hr |
| Jun 2, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 2, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 39 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.